Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS JSJ

May 7, 2001

NWS JSJ issued this flash flood warning at May 7, 2001, 9:32 AM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2001, 9:32 AM CDT (14:32 UTC)
Expired
May 8, 2001, 7:00 AM CDT
In force
21 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 071434
FFWJSJ
VIC010-072000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1032 AM AST MON MAY 7 2001

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
  IN THE U.S. VIRGIN ISLANDS
     ST CROIX

* UNTIL 400 PM AST

* AT 1030 AM AST...DOPPLER RADAR SHOWED AN AREA OF SHOWERS WITH VERY
HEAVY RAIN MOVING ON SHORE OVER ST CROIX. THE SHOWERS WILL MOVE
TOWARD THE NORTHEAST AND WILL PRODUCE RAINFALL TOTALS IN EXCESS OF 2
INCHES PER HOUR THROUGH EARLY AFTERNOON. PERIODS OF VERY HEAVY RAIN
WILL CONTINUE INTO THIS AFTERNOON. LOCALLY HEAVIER RAINFALL WILL
OCCUR OVER THE SOUTHERN MOUNTAIN SLOPES AS STRONG LOW LEVEL
WINDS FROM THE SOUTH TO SOUTHWEST INTERACT WITH THE LOCAL
TOPOGRAPHY. ALSO...MUDSLIDES AND LANDSLIDES ARE POSSIBLE
OVER AREAS OF STEEP TERRAIN WHERE HEAVY RAINFALL HAS OCCURRED.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND :YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

RGZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 2:52 AM CDT, 6 hours 40 minutes earlier.

Area forecast discussion, May 7, 2:52 AM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 AM AST MON MAY 6 2001

THE SURFACE LOW TO THE NORTH OF HISPANIOLA AND EAST OF THE BAHAMAS
AND FAVORABLE UPPER LEVEL DYNAMICS CONTINUES TO SUPPORT CONVECTION
OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. CURRENTLY THE HEAVIEST
RAIN BANDS EXTEND FROM SOUTH OF PUERTO RICO TO THE EASTERN COASTAL
WATERS OF PUERTO RICO AND SLOWLY DRIFTING TO THE EAST.

THE CONDITIONS FOR TODAY WILL CONTINUE TO BE FAVORABLE FOR
CONVECTION AS THERE IS ABUNDANT LOW LEVEL MOISTURE AND FAVORABLE MID
TO UPPER LEVEL DYNAMICS AND LARGE SCALE LIFT. CLOUD COVER MAY ACT TO
INHIBIT SOME OF THE DAYTIME HEATING EFFECTS...BUT BOTH IR AND WATER
VAPOR IMAGERY ARE INDICATING THAT THE MID TO UPPER LEVELS ARE
BEGINNING TO DRY OUT. THIS IS ALSO INDICATED IN THE MODEL GUIDANCE.
SO GIVEN THE DAY TIME HEATING...LOW LEVEL MOISTURE AND
AFOREMENTIONED FAVORABLE DYNAMICS...MODERATE TO HEAVY SHOWERS AND
ISOLATED THUNDERSTORMS ARE EXPECTED.

THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 400 PM THIS AFTERNOON FOR
ALL OF PUERTO RICO AND WILL INCLUDE VIEQUES AND CULEBRA. VIEQUES AND
CULEBRA ARE INCLUDED FOR THE SHORT TERM...THE CURRENT RAIN BANDS ARE
STARTING TO EFFECT THEM NOW. WITH MOST OF THE REMAINING PARTS OF
PUERTO RICO RECEIVING COPIOUS RAIN SUNDAY...ANY ADDITIONAL RAINFALL
WILL QUICKLY RUN OFF AND URBAN FLOODING...RIVER FLOODING AND
MUDSLIDES ARE POSSIBLE.

FOR TUESDAY...CONTINUED ABUNDANCE OF LOW LEVEL MOISTURE WILL BE A
FACTOR...BUT A LOW AND MID LEVEL RIDGE STARTS TO BUILD IN FROM THE
EAST AND THE DYNAMICS BECOME LESS FAVORABLE FOR CONVECTION.
HOWEVER...THE AVAILABLE LOW LEVEL MOISTURE IS EXPECTED TO BE HIGH
ENOUGH THAT DAY TIME HEATING WILL RESULT IN SHOWERS.

EQUIPMENT: NO PROBLEMS AT THIS TIME.

.SJU...
.PR...FFA PRZALL TIL 20Z.
.VI...NONE.

DIEHL

WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:

HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).

    OR

HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).

In the hours before

Special weather statement, May 7, 5:30 AM CDT, 4 hours 2 minutes before
PRZ001>013-VIZ001-002-072200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST MON MAY 7 2001

A SURFACE TROUGH LOCATED TO THE EAST OF PUERTO RICO IS MOVING TO THE
EAST AND IS NOW AFFECTING THE U.S. VIRGIN ISLANDS. CONSIDERABLE
CLOUDINESS AND LOW LEVEL MOISTURE ASSOCIATED WITH WITH IT WILL
RESULT IN SHOWERS AND THUNDERSTORMS PRODUCING HEAVY AND VERY HEAVY
RAINFALL FOR THE U.S. VIRGIN ISLANDS TODAY . THIS WILL MAINTAIN A
HIGH PROBABILITY OF HEAVY RAIN LEADING TO FLASH FLOODING ACROSS MUCH
OF THE U.S VIRGIN ISLANDS TODAY.

FOR PUERTO RICO...DUE TO COPIOUS RAINFALL ON SUNDAY...AFTERNOON
SHOWERS AND THUNDERSTORMS WILL LIKELY RESULT IN FLASH FLOODING AND
RIVER FLOODING DUE TO ALREADY SATURATED GROUNDS AND RIVERS.

RESIDENTS AND VISITORS OF PUERTO RICO...THE U.S VIRGIN
ISLANDS...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
CLOSELY THROUGH TODAY AND THIS EVENING...AND BE PREPARED TO ACT
QUICKLY SHOULD WEATHER CONDITIONS WARRANT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
PUERTO RICO AND U.S. VIRGIN ISLANDS WEBSITE ON THE INTERNET AT (ALL
LOWERCASE LETTERS).

HTTP://WWW.SRH.NOAA.GOV/SJU
             OR
HTTP://WWW.UPR.CLU.EDU/NWS

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:15 PM CDTFlash Flood WarningJSJ19 hr
May 7, 6:15 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.